Alert archive / Kansas / River Flood Warnings in 2017
River Flood Warning 2, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Mar 29, 2017, 4:13 AM CDT for Sumner County, Kansas. It took effect at Mar 29, 2017, 4:20 PM CDT. It was in force for 22 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2017, 4:13 AM CDT (09:13 UTC)
- In effect from
- Mar 29, 2017, 4:20 PM CDT
- Expired
- Mar 30, 2017, 2:30 PM CDT
- In force
- 22 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Sumner County, KS
The radar
The Wichita radar (KICT), 58 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chikaskia River near Corbin (CBNK1). The gauge peaked at 9.82 ft at Mar 29, 2017, 6:00 PM CDT.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 19 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07151500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
390
WGUS43 KICT 290913
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
413 AM CDT WED MAR 29 2017
...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas...
Chikaskia River Near Corbin affecting Sumner County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC191-292313-
/O.NEW.KICT.FL.W.0002.170330T0400Z-170330T1930Z/
/CBNK1.1.ER.170330T0400Z.170330T0600Z.170330T0730Z.NO/
413 AM CDT WED MAR 29 2017
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Chikaskia River Near Corbin.
* From this evening until Thursday afternoon.
* At 4:00 AM Wednesday the stage was 3.7 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise
to near 10.1 feet by early Thursday morning. The river will fall
below flood stage by early Thursday morning.
* Impact...At 10.0 feet...Flooding of low-lying areas can be expected,
especially along the right bank.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Thu Fri Sat
Corbin 10.0 3.7 Wed 04 AM 9.7 5.0 3.4
&&
LAT...LON 3723 9784 3700 9756 3700 9740 3735 9765
$$3 follow-up statements
829
WGUS83 KICT 291359
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
859 AM CDT WED MAR 29 2017
...The flood warning continues for the following river in Kansas...
Chikaskia River Near Corbin affecting Sumner County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC191-300359-
/O.EXT.KICT.FL.W.0002.170329T2332Z-170331T0936Z/
/CBNK1.1.ER.170329T2332Z.170330T0600Z.170330T2136Z.NO/
859 AM CDT WED MAR 29 2017
The Flood Warning continues for
The Chikaskia River Near Corbin.
* From this evening until late Thursday night.
* At 8:00 AM Wednesday the stage was 4.9 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to
rise to near 11.5 feet by Thursday morning. The river will fall
below flood stage by Thursday afternoon.
* Impact...At 10.0 feet...Flooding of low-lying areas can be expected,
especially along the right bank.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Thu Fri Sat
Corbin 10.0 4.9 Wed 08 AM 11.5 6.4 3.7
&&
LAT...LON 3723 9784 3700 9756 3700 9740 3735 9765
$$
JAS900
WGUS83 KICT 292005
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
305 PM CDT WED MAR 29 2017
...The flood warning continues for the following river in Kansas...
Chikaskia River Near Corbin affecting Sumner County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC191-301005-
/O.EXT.KICT.FL.W.0002.170329T2120Z-170331T0430Z/
/CBNK1.1.ER.170329T2120Z.170330T0600Z.170330T1630Z.NO/
305 PM CDT WED MAR 29 2017
The Flood Warning continues for
The Chikaskia River Near Corbin.
* From this afternoon until Thursday evening.
* At 2:00 PM Wednesday the stage was 9.0 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and
continue to rise to near 11.8 feet by early Thursday morning. The
river will fall below flood stage by late Thursday morning.
* Impact...At 10.0 feet...Flooding of low-lying areas can be expected,
especially along the right bank.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Thu Fri Sat
Corbin 10.0 9.0 Wed 02 PM 11.2 5.8 3.5
&&
LAT...LON 3723 9784 3700 9756 3700 9740 3735 9765
$$
JAS830
WGUS83 KICT 300124
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
824 PM CDT WED MAR 29 2017
...The flood warning is cancelled for the following river in
Kansas...
Chikaskia River Near Corbin affecting Sumner County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC191-300154-
/O.CAN.KICT.FL.W.0002.000000T0000Z-170331T0430Z/
/CBNK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
824 PM CDT WED MAR 29 2017
The Flood Warning is cancelled for
The Chikaskia River Near Corbin.
* At 8:00 PM Wednesday the stage was 9.8 feet.
* Flood stage is 10.0 feet.
* Forecast...The river crested below flood stage at 9.9 feet. The
river will fall to 5.0 feet by Friday morning.
* Impact...At 10.0 feet...Flooding of low-lying areas can be expected,
especially along the right bank.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Thu Fri Sat
Corbin 10.0 9.8 Wed 8 PM 9.2 5.0 3.3
&&
LAT...LON 3723 9784 3700 9756 3700 9740 3735 9765
$$
ESWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Mar 29, 3:58 AM CDT, 15 minutes earlier.
Area forecast discussion, Mar 29, 3:58 AM CDT, 15 minutes before
Area Forecast Discussion National Weather Service Wichita KS 358 AM CDT Wed Mar 29 2017 .SHORT TERM...(Today through Friday night) Issued at 357 AM CDT Wed Mar 29 2017 Forecast highlights: Rain/storms today, and again this weekend into early next week. Latest MRMS precipitation data suggests widespread rain amounts of 1-2 inches, with pockets of 2-3 inches have fallen since yesterday afternoon/evening in a wide north-south strip from central and south-central Kansas east through the Flint Hills of east-central and southeast Kansas. This will likely produce healthy rises on several rivers/streams/creeks this morning, with most probably remaining just below minor flood stage levels. However, a handful of points could exceed minor flood stage, especially if another widespread, prolonged area of moderate to heavy rain moves north across the area this morning (which appears possibly given activity still across Oklahoma). Additionally, a handful of areal flood warnings for minor low-land flooding will remain possible. Once Oklahoma precipitation moves north across the region early this morning, thinking widespread moderate to heavy rain should gradually decrease in coverage, as a mid-level dry slot spreads north over the region. However, portions of central and north- central Kansas will likely see widespread precipitation shield hang around longer due to mid-level deformation zone setting up shop western through northern KS. Attention then turns to strong/severe storm potential from midday through early this evening, generally east of the Kansas Turnpike corridor, as the warm sector retrogrades northwest some in response substantial upper energy approaching from the southwest. If airmass is able to recover from morning convection, strong deep layer shear in concert with steepening lapse rates/cooling aloft and modest instability would support large hail and perhaps locally 60 mph winds with a handful of storms. Tornado threat should remain fairly low given veer-back deep layer shear orientation, but cannot completely be ruled out given the strong wind fields associated with this system. .LONG TERM...(Saturday through Tuesday) Issued at 357 AM CDT Wed Mar 29 2017 Models are finally coming into better agreement with the next system, with consensus supporting more rain/isolated storms this weekend through Monday. Could see pockets of locally heavy rainfall, although this next storm doesn't look as impressive as the current one. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1143 PM CDT Tue Mar 28 2017 Aviation concerns will remain widespread showers and storms along with lower ceilings. Upper low is still making its way across west TX with a large area of upper diffluence and 850-700mb moisture transport resulting in widespread showers and storms over central and south central KS. This activity should continue for the next several hours and should actually work back to the west overnight. Visibilities in the heavier showers and storms are expected to be around 2sm with ceilings bouncing between MVFR and IFR. Not out of the question to see some LIFR cigs, especially west of I-135. Should see a decrease in convection after 15z Wed as as dry slot moves across areas along and east of I-135. However, even with the decrease in precip, should continue with at least IFR ceilings at all sites with the exception of KCNU. && .FIRE WEATHER... Issued at 357 AM CDT Wed Mar 29 2017 Wet and cool weather along with things starting to green up should keep fire danger levels fairly low the next several days. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 57 42 51 39 / 90 50 50 10 Hutchinson 49 40 51 37 / 90 60 50 0 Newton 54 42 49 38 / 90 60 50 10 ElDorado 60 43 51 39 / 90 60 50 10 Winfield-KWLD 61 44 52 39 / 80 50 40 10 Russell 46 39 51 36 / 100 70 20 0 Great Bend 46 39 53 35 / 90 70 30 0 Salina 48 40 50 38 / 100 70 50 0 McPherson 48 40 50 37 / 90 70 50 0 Coffeyville 69 48 54 41 / 90 50 50 20 Chanute 67 48 53 41 / 90 60 60 20 Iola 65 49 54 41 / 90 60 60 20 Parsons-KPPF 68 48 54 41 / 90 50 60 20 && .ICT WATCHES/WARNINGS/ADVISORIES...None. && SHORT TERM...ADK LONG TERM...ADK AVIATION...RBL FIRE WEATHER...ADK
Hazardous weather outlook, Mar 28, 4:04 PM CDT, 12 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 404 PM CDT Tue Mar 28 2017 KSZ032-033-047>053-067>072-082-083-091>096-098>100-292115- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 404 PM CDT Tue Mar 28 2017 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Numerous showers and thunderstorms will impact the tonight. Small hail is likely with the storms overnight. There is a threat for quarter sized hail across Southeast Kansas overnight with the strongest storms. Areas of heavy rain are also likely which could result in localized flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Off and on showers and thunderstorms will continue to impact the region into Thursday night. Pockets of heavy rain and flooding are possible. Additional showers are possible starting Friday night and persisting into the weekend, which would aggravate ongoing flooding, if it occurs. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/ Howerton
In the hours before
Special weather statement, Mar 29, 12:47 AM CDT, 3 hours 26 minutes before
Special Weather Statement
National Weather Service Wichita KS
1247 AM CDT WED MAR 29 2017
KSZ071-094>096-098>100-290645-
Montgomery KS-Wilson KS-Labette KS-Woodson KS-Chautauqua KS-
Neosho KS-Elk KS-
1247 AM CDT WED MAR 29 2017
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Montgomery County in southeastern Kansas...
Wilson County in southeastern Kansas...
Labette County in southeastern Kansas...
Southeastern Woodson County in southeastern Kansas...
Northeastern Chautauqua County in southeastern Kansas...
Neosho County in southeastern Kansas...
Southeastern Elk County in southeastern Kansas...
* Until 145 AM CDT
* At 1245 AM CDT...National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 6 miles
south of Elk Falls to near Havana to 5 miles east of Dewey...and
moving north at 50 mph.
hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with these storms. Torrential rainfall rates are likely.
* Locations impacted include...
Parsons, Coffeyville, Independence, Chanute, Neodesha, Fredonia,
Cherryvale, Caney, Oswego, Erie, Chetopa, Altamont, St. Paul,
Thayer, Edna, Dearing, Altoona, Mound Valley, Longton and Elk City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3700 9508 3700 9591 3730 9618 3777 9576
3776 9553 3773 9552 3773 9509
TIME...MOT...LOC 0546Z 201DEG 43KT 3729 9616 3707 9591 3682 9584
CARUSOSpecial weather statement, Mar 29, 2:20 AM CDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Wichita KS
220 AM CDT WED MAR 29 2017
KSZ072-096-100-290745-
Labette KS-Neosho KS-Allen KS-
220 AM CDT WED MAR 29 2017
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Eastern Labette County in southeastern Kansas...
Neosho County in southeastern Kansas...
Allen County in southeastern Kansas...
* Until 245 AM CDT
* At 216 AM CDT...National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Galesburg to 5 miles north of Oswego to Chetopa...and moving north
at 65 mph.
Pea size hail...and wind gusts of 40 to 50 mph will be possible with
these storms.
* Locations impacted include...
Parsons, Iola, Oswego, Erie, Chetopa, St. Paul, La Harpe, Gas,
Moran, Walnut, Savonburg, Labette, Elsmore, Stark, Mildred,
Bassett, South Mound and Iola Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issues by the National Weather
Service.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3700 9517 3761 9540 3804 9545 3804 9508
3700 9508
TIME...MOT...LOC 0719Z 201DEG 58KT 3748 9530 3725 9513 3704 9512
CARUSOThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 12:47 AM CDT | Special Weather Statement | ICT | Labette, Montgomery, Neosho, Wilson | 58 min |
| Mar 29, 2:20 AM CDT | Special Weather Statement | ICT | Allen, Neosho | 25 min |
| Mar 29, 4:22 AM CDT | River Flood Warning | ICT | Butler | 42 hr |
| Mar 29, 5:00 AM CDT | Areal Flood Warning | ICT | Harvey, Kingman, Reno, Sedgwick | 8 hr |
| Mar 29, 5:06 AM CDT | Areal Flood Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 8 hr |
| Mar 29, 8:25 AM CDT | Areal Flood Warning | ICT | Marion | 6 hr |
| Mar 29, 8:54 AM CDT | River Flood Warning | ICT | Marion | 42 hr |
| Mar 29, 8:54 AM CDT | River Flood Warning | ICT | Chase | 59 hr |
| Mar 29, 8:54 AM CDT | River Flood Warning | ICT | Chase, Lyon | 3 days |
| Mar 29, 8:55 AM CDT | River Flood Warning | ICT | Butler, Cowley | 45 hr |
| Mar 29, 8:59 AM CDT | River Flood Warning | ICT | Cowley | 3 days |
| Mar 29, 8:59 AM CDT | River Flood Warning | ICT | Butler, Cowley | 37 hr |
| Mar 29, 8:59 AM CDT | River Flood Warning | ICT | Butler, Cowley | 4 days |
| Mar 29, 9:02 AM CDT | River Flood Warning | ICT | Sumner | 53 hr |
| Mar 29, 9:02 AM CDT | River Flood Warning | ICT | Cowley | 3 days |
| Mar 29, 9:30 AM CDT | River Flood Warning | ICT | Reno, Rice | 4 days |
| Mar 29, 1:37 PM CDT | Areal Flood Warning | ICT | Sumner | 6 hr |
| Mar 29, 2:28 PM CDT | Areal Flood Warning | ICT | Marion | 5 hr |
| Mar 29, 2:56 PM CDT | Special Weather Statement | ICT | Neosho | 34 min |
Nearby
River Flood Warnings in Kansas, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.